Delayed onset of manic symptoms in a patient with Influenza A(H1N1) after administration of Oseltamivir(Tamiflu): A Case Report
Min Jhon 1, Ju-Wan Kim 1, Hee-Ju Kang 1, Seon-Young Kim 1, Ju-Yeon Lee 1, Sung-Wan Kim 1, Il-Seon Shin 1, Jae-Min Kim 1*
Departments of Psychiatry, Chonnam National University Medical School, Korea
Received: October 1, 2019; Revised: October 30, 2019; Accepted: November 4, 2019; Published online: November 4, 2019.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Psychiatric side effects of oseltamivir can result in accident-proneness and suicide. Reportedly, such adverse psychiatric events are more common in children than in adults, but other risk factors are not known. We present a 13-year-old girl with influenza infection who developed manic symptoms after taking oseltamivir and receiving the human papillomavirus vaccination. While other research has found that psychiatric side effects associated with oseltamivir generally occur within 48 hours after beginning administration, in this case the manic symptoms developed on the fourth day after cessation of 5-day course of oseltamivir administration. Based on our review of this case, we recommend that clinicians should carry out vigilant monitoring of each patient’s mental state when the patient is young, has a family history of psychiatric disorder, has drug sensitivity and has received medical treatments such as vaccination before or after taking oseltamivir. In addition, as side effects of oseltamivir may occur more than 48 hours after administration, it will be necessary to observe patients for several days after the prescription of oseltamivir.
Keywords: Oseltamivir, Influenza A virus, Papillomavirus Vaccines, Drug-Related Side Effects and Adverse Reactions


e-submission

Archives